Motivic Galois representations valued in Spin groups
Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 1, pp. 197-221.

Let m be an integer such that m7 and m0,1,7mod8. We construct strictly compatible systems of representations of Γ Spin m ( ¯ l ) spinGL N ( ¯ l ) that are potentially automorphic and motivic. As an application, we prove instances of the inverse Galois problem for the 𝔽 p –points of the spin groups. For odd m, we compare our examples with the work of A. Kret and S. W. Shin ([18]), which studies automorphic Galois representations valued in GSpin m .

Soit m un entier tel que m7 et m0,1,7mod8. Nous construisons des systèmes strictement compatibles de repré- sentations l-adiques Γ Spin m ( ¯ l ) spinGL N ( ¯ l ) qui sont potentiellement automorphes et motiviques. Comme application, dans certains cas nous donnons une réponse positive au problème de Galois inverse pour les groupes spinoriels sur 𝔽 p . Pour m impair, nous comparons nos exemples avec le travail de A. Kret et S. W. Shin ([18]), qui étudie les représentations galoisiennes automorphes à valeurs dans GSpin m .

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.1157
Classification: 11F80
Keywords: Galois representations, spin groups, inverse Galois problem, automorphic representations
Tang, Shiang 1

1 1409 West Green Street Urbana, IL 61801, United States
@article{JTNB_2021__33_1_197_0,
     author = {Tang, Shiang},
     title = {Motivic {Galois} representations valued in {Spin} groups},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {197--221},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {33},
     number = {1},
     year = {2021},
     doi = {10.5802/jtnb.1157},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1157/}
}
TY  - JOUR
AU  - Tang, Shiang
TI  - Motivic Galois representations valued in Spin groups
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2021
SP  - 197
EP  - 221
VL  - 33
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1157/
DO  - 10.5802/jtnb.1157
LA  - en
ID  - JTNB_2021__33_1_197_0
ER  - 
%0 Journal Article
%A Tang, Shiang
%T Motivic Galois representations valued in Spin groups
%J Journal de théorie des nombres de Bordeaux
%D 2021
%P 197-221
%V 33
%N 1
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.1157/
%R 10.5802/jtnb.1157
%G en
%F JTNB_2021__33_1_197_0
Tang, Shiang. Motivic Galois representations valued in Spin groups. Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 1, pp. 197-221. doi : 10.5802/jtnb.1157. http://archive.numdam.org/articles/10.5802/jtnb.1157/

[1] Adams, Jeffrey; He, Xuhua Lifting of elements of Weyl groups, J. Algebra, Volume 485 (2017), pp. 142-165 | DOI | MR | Zbl

[2] Arthur, James The Endoscopic classification of representations orthogonal and symplectic groups, Colloquium Publications, 61, American Mathematical Society, 2013 | Zbl

[3] Barnet-Lamb, Thomas; Gee, Toby; Geraghty, David; Taylor, Richard Potential automorphy and change of weight, Ann. Math., Volume 179 (2014) no. 2, pp. 501-609 | DOI | MR | Zbl

[4] Bellovin, Rebecca; Gee, Toby G-valued local deformation rings and global lifts, Algebra Number Theory, Volume 13 (2019) no. 2, pp. 333-378 | DOI | MR | Zbl

[5] Borel, Armand; Wallach, Nolan Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups, Mathematical Surveys and Monographs, 67, American Mathematical Society, 2000 | MR

[6] Bourbaki, Nicolas Lie groups and Lie algebras, Chapters 4-6, Springer, 2002 | Zbl

[7] Boxer, George; Calegari, Frank; Emerton, Matthew; Levin, Brandon; Madapusi Pera, Keerthi; Patrikis, Stefan Compatible systems of Galois representations associated to the exceptional group E 6 , Forum Math. Sigma, Volume 7 (2019), e4, 29 pages | MR | Zbl

[8] Buzzard, Kevin; Gee, Toby The conjectural connections between automorphic representations and Galois representations, Automorphic forms and Galois representations (Durham, 2011) (London Mathematical Society Lecture Note Series), Volume 414, London Mathematical Society, 2011, pp. 135-187 | Zbl

[9] Calegari, Frank Even Galois representations and the Fontaine–Mazur conjecture. II, J. Am. Math. Soc., Volume 25 (2012) no. 2, pp. 533-554 | DOI | MR | Zbl

[10] Caraiani, Ana Local–global compatibility and the action of monodromy on nearby cycles, Duke Math. J., Volume 161 (2012) no. 12, pp. 2311-2413 | MR | Zbl

[11] Clozel, Laurent On limit multiplicities of discrete series representations in spaces of automorphic forms, Invent. Math., Volume 83 (1986) no. 2, pp. 265-284 | DOI | MR | Zbl

[12] Clozel, Laurent Motifs et formes automorphes: applications du principe de fonctorialité, Automorphic forms, Shimura varieties, and L-functions. Vol. I (Ann Arbor, 1988) (Perspectives in Mathematics), Volume 10, Academic Press Inc., 1990, pp. 77-159 | Zbl

[13] Deligne, Pierre; Milne, James S.; Ogus, Arthur; Shih, Kuang-yen Hodge cycles, motives, and Shimura varieties, Lecture Notes in Mathematics, 900, Springer, 1982 | MR | Zbl

[14] Fakhruddin, Najmuddin; Khare, Chandrashekhar; Patrikis, Stefan Relative deformation theory and lifting irreducible Galois representations (2019) (https://arxiv.org/abs/1904.02374)

[15] Fulton, William; Harris, Joe Representation theory: a first course, Graduate Texts in Mathematics, 129, Springer, 2013 | Zbl

[16] Khare, Chandrashekhar; Wintenberger, Jean-Pierre Serre’s modularity conjecture (I), Invent. Math., Volume 178 (2009) no. 3, pp. 485-504 | DOI | MR | Zbl

[17] Kisin, Mark Potentially semi-stable deformation rings, J. Am. Math. Soc., Volume 28 (2008) no. 2, pp. 513-546 | MR | Zbl

[18] Kret, Arno; Shin, Sug Woo Galois representations for general symplectic groups (2016) (https://arxiv.org/abs/1609.04223, to appear in J. Eur. Math. Soc.)

[19] Kret, Arno; Shin, Sug Woo Galois representations for even general special orthogonal groups (2020) (https://arxiv.org/abs/2010.08408)

[20] Larsen, Michael Maximality of Galois actions for compatible systems, Duke Math. J., Volume 80 (1995) no. 3, pp. 601-630 | MR | Zbl

[21] Larsen, Michael; Pink, Richard Determining representations from invariant dimensions, Invent. Math., Volume 102 (1990) no. 1, pp. 377-398 | DOI | MR | Zbl

[22] Larsen, Michael; Pink, Richard On –independence of algebraic monodromy groups in compatible systems of representations, Invent. Math., Volume 107 (1992) no. 3, pp. 603-636 | DOI | MR

[23] Neukirch, Jürgen; Schmidt, Alexander; Wingberg, Kay Cohomology of number fields, Grundlehren der Mathematischen Wissenschaften, 323, Springer, 2013 | Zbl

[24] Patrikis, Stefan Deformations of Galois representations and exceptional monodromy, Invent. Math., Volume 205 (2016) no. 2, pp. 269-336 | DOI | MR | Zbl

[25] Patrikis, Stefan; Tang, Shiang Potential automorphy of GSpin 2n+1 –valued Galois representations (2019) (https://arxiv.org/abs/1910.03164)

[26] Ramakrishna, Ravi Deforming Galois representations and the conjectures of Serre and Fontaine–Mazur, Ann. Math., Volume 1566 (2002) no. 1, pp. 115-154 | DOI | MR | Zbl

[27] Saxl, Jan; Seitz, Gary M. Subgroups of algebraic groups containing regular unipotent elements, J. Lond. Math. Soc., Volume 55 (1997) no. 2, pp. 370-386 | DOI | MR | Zbl

[28] Serre, Jean-Pierre Propriétés conjecturales des groupes de Galois motiviques et des représentations -adiques, Motives (Seattle, 1991) (Proceedings of Symposia in Pure Mathematics), Volume 55, American Mathematical Society, 1991, pp. 377-400

[29] Serre, Jean-Pierre Sur la semi-simplicité des produits tensoriels de représentations de groupes, Invent. Math., Volume 116 (1994) no. 1, pp. 513-530 | DOI | Zbl

[30] Serre, Jean-Pierre Topics in Galois theory, CRC Press, 2016

[31] Shin, Sug Woo Galois representations arising from some compact Shimura varieties, Ann. Math., Volume 173 (2011) no. 3, pp. 1645-1741 | DOI | MR | Zbl

[32] Yun, Zhiwei Motives with exceptional Galois groups and the inverse Galois problem, Invent. Math., Volume 196 (2014) no. 2, pp. 267-337 | MR | Zbl

[33] Zywina, David The inverse Galois problem for orthogonal groups (2014) (https://arxiv.org/abs/1409.1151)

Cited by Sources: